Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2026
Severe Thunderstorm Warning 7, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Mar 11, 2026, 3:27 PM EDT for 4 counties in Pennsylvania. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 11, 2026, 3:27 PM EDT (19:27 UTC)
- Expired
- Mar 11, 2026, 4:15 PM EDT
- In force
- 48 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Bedford County, PA, Blair County, PA, Cambria County, PA, Somerset County, PA
The radar
The State College radar (KCCX), 93 km from the middle of the area, began a volume at 19:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 11, 1:45 PM EDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 7.5 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 213 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 632 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 321 m²/s²
- 0-3 km storm-relative helicity
- 312 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.5
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 11, 1:24 PM EDT, 2 hours 3 minutes earlier. Its key messages:
- 1) Threat for severe weather into this evening still exists, but cloud cover has thus far kept things tame. Flooding threat limited, mainly by spottiness of the expected convection. 2) Settling into a cooler and windy pattern for the end of the week into early next week.
Area forecast discussion, Mar 11, 1:24 PM EDT, 2 hours 3 minutes before
Area Forecast Discussion National Weather Service State College PA 124 PM EDT Wed Mar 11 2026 .WHAT HAS CHANGED... * Tweaks to PoPs, Wx for the next 6-12 hrs * Minor increase to wind gusts Friday to hold with continuity and allow for high gusts aloft to mix down. && .KEY MESSAGES... 1) Threat for severe weather into this evening still exists, but cloud cover has thus far kept things tame. Flooding threat limited, mainly by spottiness of the expected convection. 2) Settling into a cooler and windy pattern for the end of the week into early next week. && .DISCUSSION... KEY MESSAGE 1: Threat for severe weather into this evening still exists, but cloud cover has thus far kept things tame. Flooding threat limited, mainly by spottiness of the expected convection. Severe threat continues. The sun sunshine is busting through across the southern third, but it remains mainly stable with mainly the warm advection bumping temps up elsewhere. SVR watch now to the OH-PA border, but we do expect it to be extended east in the next 2-3 hrs. But, we will need destabilization to make the storms grow tall enough to generate the wind/tornado threats we are expecting. The shear remains very high for PA for any time of year with bulk shear of 50-60KTs. It should be maximized in the early aftn over much of the area and be higher over the east for the evening hours. While the shear is high, the CAPE is not across the N. A cold front is approaching from the NW and will sweep through tonight into Thursday as an upper trough approaches the region. We will remain in the warm sector for the rest of today and early tonight. Frontal passage is expected around 02Z in the far NW and 08Z in the far SE. Temps drop precipitously, with widespread 30s by Thurs morning. The flooding threat is highest where recent and overnight/morning rain has wettened the soil. WPC has highlighted the SW portion of the CWA for being most at-risk for flash flooding. The rainfall out of the morning showers/storms was highly efficient, and some 1+" pixels have been seen on the radar estimates already today. KEY MESSAGE 2: Settling into a cooler and windy pattern for the end of the week into early next week. As the base of the trough and associated surface cold front cross PA, a sharp temperature drop in the wake of the cold front may result in any lingering postfrontal precip changing over to snow Wed night into Thu. Given the limited precip and warm ground, not expecting snow accumulation. NW winds will gust 30-40 kts behind the front early Thursday. Winds will get weaker as the day progresses on Thursday. The next system will be a potent Clipper moving across the Great Lakes on Friday. This will likely bring a band of rain and snow showers across mainly the north, but otherwise more of a wind producer than a precip maker. Wind gusts in the 40-50 kt range are possible Fri afternoon into Friday night as the pressure gradient tightens. Wind chills drop into the teens and 20s Friday night into early Saturday, a big change from the recent warm weather. Guidance favors a Great Lakes Cutter track for the next system Sunday into Monday. This would result in a corridor of warmer air pushing in ahead of the system, with highs rising back into the upper 40s and 50s. Much colder air and gusty winds push back in behind the cold front Monday night with chilly temps around through the middle of next week. Temps may even fall on Monday with strong cold advection - resulting in morning lows. Latest NBM guidance shows highs stuck in the 20s and 30s on Tuesday, some 15-20 degrees below average. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... Multiple rounds of SHRA/TSRA ongoing with a wider shield of rain over the NW (FIG/BFD) at 17Z. Some embedded thunder is occurring and shear in the lowest 5kft is strong. While the shear of 30-40KT is there, the nearly constant gusts could and sometimes does preclude mentions of LLWS in the terminals. But, we'll work it into the TAFs for this package for planning purposes. The WS will be maximized in the 3-4hrs before fropa this evening (23-03Z at BFD, 00-04Z at UNV/JST/AOO/IPT, and 04-08Z in MDT/LNS). The cold front moving through this evening (NW) and overnight (rest) will turn the wind to the W and eventually NW Thurs morning. A brief appearance of lake effect SHSN is expected at BFD later tonight, but we'll only mention vcsh at this point with most of the SHSN staying in NY. JST could (due to upslope flow at the end of the precip) also have visby lower as some snow could mix in at the end of the precip tonight. It is not out of the question (30% chc) that MDT/LNS could even have some SN mix in, but sfc temps will be in the L40s as it tries to do so. Outlook... Thu-Fri...Windy and colder. Scattered rain and snow showers, with restrictions possible. Sat...Remaining brisk, with restrictions in rain and snow showers most likely at KBFD and KJST. Sun...Rain and snow showers possible across the northern half of PA. Restrictions possible. Mon...CFROPA. Turning blustery, gusty. Pre-frontal SHRA/TSRA with IFR possible. Post-frontal clouds likely (70%) IFR or low MVFR west. && .CLIMATE... Some new records for yesterday (Tues). Altoona temperature estimated at 78 for the high today, old record of 72 degrees set in 1986. Bradford high of 70 broke the old record of 66 degrees set in 1986. Williamsport high of 77 broke the old record of 71 degrees set in 1977. Harrisburg high of 80 broke the old record of 79 degrees set in 2016. && .CTP WATCHES/WARNINGS/ADVISORIES... None. && WHAT HAS CHANGED...Dangelo/Colbert KEY MESSAGES...Dangelo/Colbert DISCUSSION...Dangelo/Colbert AVIATION...Dangelo/Tyburski CLIMATE...Banghoff
Hazardous weather outlook, Mar 11, 3:19 PM EDT, 8 minutes before
Hazardous Weather Outlook National Weather Service State College PA 319 PM EDT Wed Mar 11 2026 PAZ004>006-010>012-027-028-037-041-042-045-046-049>053-056>059- 063>066-121930- Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Mifflin-Juniata- Tioga-Northern Lycoming-Sullivan-Southern Clinton-Southern Lycoming- Union-Snyder-Montour-Northumberland-Columbia-Perry-Dauphin- Schuylkill-Lebanon-Cumberland-Adams-York-Lancaster- 319 PM EDT Wed Mar 11 2026 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. Strong to severe thunderstorms are possible this evening and early tonight. The main threat will be damaging winds, but an isolated tornado is also possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Strong, gusty winds are possible Friday and Friday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ018-019-026-034>036-121930- Northern Centre-Southern Centre-Huntingdon-Bedford-Fulton-Franklin- 319 PM EDT Wed Mar 11 2026 ...TORNADO WATCH 45 IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Tornado Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Strong, gusty winds are possible Friday and Friday night. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ017-121930- Clearfield- 319 PM EDT Wed Mar 11 2026 ...TORNADO WATCH 45 IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...FLOOD WATCH IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Tornado Watch. Flood Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Strong, gusty winds are possible Friday and Friday night. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ024-025-033-121930- Cambria-Blair-Somerset- 319 PM EDT Wed Mar 11 2026 ...TORNADO WATCH 45 IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...FLOOD WATCH IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Tornado Watch. Flood Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Strong, gusty winds are possible Friday and Friday night. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather.
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 11, 2:54 PM EDT | Severe Thunderstorm Warning | CTP | Centre | 36 min |
| Mar 11, 3:09 PM EDT | Severe Thunderstorm Warning | CTP | Blair, Cambria, Centre, Clearfield | 36 min |
| Mar 11, 3:12 PM EDT | Flood Watch | CTP | Blair, Cambria, Clearfield, Somerset | 7 hr |
| Mar 11, 3:43 PM EDT | Severe Thunderstorm Warning | CTP | Blair, Centre, Huntingdon, Mifflin | 30 min |
| Mar 11, 3:45 PM EDT | Tornado Warning | CTP | Bedford, Cambria, Somerset | 30 min |
| Mar 11, 4:39 PM EDT | Severe Thunderstorm Warning | CTP | Blair, Huntingdon, Juniata, Mifflin | 36 min |
| Mar 11, 5:22 PM EDT | Severe Thunderstorm Warning | CTP | Cumberland, Dauphin, Juniata, Perry | 23 min |
| Mar 11, 5:43 PM EDT | Severe Thunderstorm Warning | CTP | Cumberland, Dauphin, Lebanon, Perry | 47 min |
| Mar 11, 5:56 PM EDT | Tornado Warning | CTP | Cumberland, Dauphin, Perry | 34 min |
| Mar 11, 6:13 PM EDT | Severe Thunderstorm Warning | CTP | Adams, Franklin | 47 min |
| Mar 11, 6:27 PM EDT | Severe Thunderstorm Warning | CTP | Dauphin, Lancaster, Lebanon | 33 min |
| Mar 11, 7:02 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster, Lebanon | 13 min |
| Mar 11, 7:04 PM EDT | Severe Thunderstorm Warning | CTP | Dauphin, Lancaster, Lebanon, York | 41 min |
| Mar 11, 7:36 PM EDT | Severe Thunderstorm Warning | CTP | Bedford, Blair, Cambria, Huntingdon, Somerset | 39 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2026Every severe thunderstorm warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.